MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Catalog Number 0118
Medical Device Problem Codes Failure to Disconnect (2541); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 7/18/2025 #mw5172030 b3: only event year known: 2025 an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure; patient received burns on inner and outer mouth from cautery.A needle tip bovie was used and patient was grounded on left lateral thigh with bovie pad.Surgeon noticed that bovie tip wasn't properly insulated and that a part of the insulated portion was missing, however the burns seem to come from the white insulated part of the bovie pencil that was resting on the patient lip in between uses.It would seem that there was a malfunction with the bovie pencil itself because upon changing the bovie tip the same issue reoccurred with the patient being burned around the mouth.As a result, a new bovie pencil was instead opened and the issue was resolved.At the end of surgery noticeable burns were noted on inside and outside mouth areas.And surgeon requested bacitracin ointment to be applied before going to pacu.Surgeon was informed that the patient had sustained burns on inner and outer mouth from electrocautery pencil.The surgeon noticed that the needle tip bovie was not properly insulated and some parts were missing.A new pencil was provided and the issue was resolved.The malfunctioning pieces were saved and pictures were taken.Bacitracin ointment was ordered before transferring the patient to pacu.

Brand Name
E-Z CLEAN MEGAFINE NEEDLE 2IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22545936
Report Number3005075853-2025-05697
Device Sequence Number18324675
Product Code GEI
UDI-Device Identifier10888277377950
UDI-Public(01)10888277377950(17)280630(10)THMKEZ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0118
Device Lot NumberTHMKEZ
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient EthnicityHispanic